Erythromycin and Loratadine

Drug Interactions

 

erythromycin and loratadine interaction

Can I take erythromycin and loratadine together? Is there an interaction?

Erythromycin is a macrolide antibiotic and is used to treat certain types of bacterial infections. Side effects can include nausea, stomach pain, diarrhea, decreased appetite and rash.

Loratadine (and the brand name Claritin) is a H1 blocker. It blocks the actions of histamine in the body to reduce allergy symptoms. It tends to have low incidence of side effects, however side effects can include: drowsiness, stomach pain, dry mouth, headache and diarrhea.




There is a potential interaction between lortatadine and erythromycin. It is not listed in all references, however it seems the erythromycin may affect how the body process loratadine. It may increase the levels of loratadine in the body and that can increase the risk of side effects. It seems the risk would be highest in children, but adults could be affected too.

Be certain to speak with your healthcare provider before using the two medications together.  It does seem to be a  lower risk interaction, however, it always best to avoid the risk if possible.

Comment Below! Because we’d like to hear your experience or further questions

Disclaimer

The pharmaceutical information on this site is provided as an information resource only, and is not to be used or relied on for any diagnostic or treatment purposes. This information is not intended to be patient education and should not be used as a substitute for professional diagnosis and treatment.
0 comments… add one

Leave a Comment